Alert archive / Wisconsin / Wind Advisories in 2006

Wind Advisory 6, NWS Milwaukee, WI

October 28, 20067 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Oct 28, 2006, 3:39 AM CDT for 7 counties in Wisconsin. It took effect at Oct 28, 2006, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 3:39 AM CDT (08:39 UTC)
In effect from
Oct 28, 2006, 10:00 AM CDT
Expired
Oct 28, 2006, 3:11 PM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 280839
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT SAT OCT 28 2006

...WINDY CONDITIONS OVER PORTIONS OF SOUTHEASTERN WISCONSIN
TODAY...

.AN AREA OF LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE EASTERN
GREAT LAKES REGION TODAY. A TIGHT SURFACE PRESSURE GRADIENT OVER
SOUTHEASTERN WISCONSIN...COMBINED WITH VERY STRONG WINDS ALOFT
WILL PRODUCE WINDY CONDITIONS OVER SOUTHEASTERN WISCONSIN FROM
MID MORNING...THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR ALONG AND NEAR THE LAKE MICHIGAN SHORELINE.

WIZ052-059-060-065-066-071-072-281645-
/O.NEW.KMKX.WI.Y.0006.061028T1500Z-061029T0000Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
339 AM CDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

SUSTAINED WEST TO NORTHWEST WILL INCREASE TO AROUND 30 MPH AFTER
10 AM THIS MORNING...WITH WIND GUSTS IN EXCESS OF 45 MPH AT
TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR
GREATER ARE EXPECTED...ALONG WITH WIND GUSTS OF 45 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. NORTH-SOUTH HIGHWAYS SUCH AS INTERSTATE 94 BETWEEN
KENOSHA AND MILWAUKEE...AND INTERSTATE 43 BETWEEN MILWAUKEE AND
SHEBOYGAN WILL BE ESPECIALLY PRONE DUE TO STRONG CROSS WINDS.

SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE
CANS...BEWARE OF FALLEN TREE LIMBS ON ROADS. USE CAUTION WHILE
OUTDOORS.

$$

FOWLE
2 follow-up statements
000 
WWUS73 KMKX 281739
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1239 PM CDT SAT OCT 28 2006

...WINDY CONDITIONS OVER FAR SOUTHEAST WISCONSIN TODAY...

.AN AREA OF LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE EASTERN
GREAT LAKES REGION TODAY. A TIGHT PRESSURE GRADIENT OVER
SOUTHEAST WISCONSIN...COMBINED WITH VERY STRONG WINDS ALOFT WILL
PRODUCE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND NEAR THE LAKE
MICHIGAN SHORELINE.

WIZ052-059-060-065-066-071-072-290000-
/O.CON.KMKX.WI.Y.0006.000000T0000Z-061029T0000Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
1239 PM CDT SAT OCT 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH WIND
GUSTS IN EXCESS OF 45 MPH AT TIMES IS EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR
GREATER ARE EXPECTED...OR WITH WIND GUSTS OF 45 MPH OR GREATER. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. NORTH-SOUTH HIGHWAYS SUCH AS INTERSTATE 94
BETWEEN KENOSHA AND MILWAUKEE...AND INTERSTATE 43 BETWEEN
MILWAUKEE AND SHEBOYGAN WILL BE ESPECIALLY PRONE TO STRONG CROSS
WINDS.

SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE
CANS...BEWARE OF FALLEN TREE LIMBS ON ROADS. USE CAUTION WHILE
OUTDOORS.

$$
000 
WWUS73 KMKX 282011
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT SAT OCT 28 2006

.A STRONG LOW PRESSURE SYSTEM...RESPONSIBLE FOR THE WINDY CONDITIONS
ACROSS SOUTHERN WISCONSIN TODAY...HAS MOVED OVER SOUTHERN QUEBEC
CANADA AND WILL CONTINUE TO MOVE AWAY AND WEAKEN OVERNIGHT.
ALTHOUGH WINDS WILL REMAIN VERY GUSTY UNTIL AROUND SUNSET...IT IS
AT A LEVEL BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY IS BEING CANCELED EARLY.

WIZ052-059-060-065-066-071-072-282115-
/O.CAN.KMKX.WI.Y.0006.000000T0000Z-061029T0000Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
311 PM CDT SAT OCT 28 2006

...WIND ADVISORY IS CANCELLED...

A STRONG LOW PRESSURE SYSTEM...RESPONSIBLE FOR THE WINDY
CONDITIONS ACROSS SOUTHERN WISCONSIN TODAY...HAS MOVED OVER
SOUTHERN QUEBEC CANADA AND WILL CONTINUE TO MOVE AWAY AND WEAKEN
OVERNIGHT. ALTHOUGH WINDS WILL REMAIN VERY GUSTY UNTIL AROUND
SUNSET...IT IS AT A LEVEL BELOW WIND ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY IS BEING CANCELED EARLY.

$$
DAVIS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:15 PM CDT, 13 hours 24 minutes earlier.

Area forecast discussion, Oct 27, 2:15 PM CDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT FRI OCT 27 2006

.DISCUSSION...FCST FOCUS ON POWERFUL H5 S/W DIVING FROM LAKE WINNIPEG
CANADA AT 18Z TODAY TO SCNTRL WI VCNTY BY 06Z SAT.  STRONG WINDS
CRANK UP FOR SAT...HOWEVERE...SHOULD BE JUST BELOW WIND ADV
CRITERIA.

SFC MAP EARLY THIS AFTN SHOWS A STRONG LOW PRESSURE SYSTEM TRACKING
EAST THROUGH THE MID MS VALLEY...HEADING UP THE OHIO RIVER VALLEY
TONIGHT. ANOTHER LOW PRESSURE IS LOCATED OVER CENTRAL CANADA WITH A
CDFNT DRAPED INTO NRN MN EARLY THIS AFTN.  THE LAKE WINNIPEG S/W
WILL INTERACT IN PART WITH THE SFC FRONT TO BRING A CHANCE OF RAIN
SHOWERS TO ABOUT THE NE HALF OF THE CWA TONIGHT.  ISENTROPIC LIFT
IS RATHER NEGLIGIBLE AHEAD OF OR ALONG THE FRONT.  BUT THERE IS A
VERY NARROW BAND OF H7-H5 FRONTOGENESIS WITH A SIMILARLY NARROW BAND
OF MOISTURE ON THE NOSE OF THE H5 SYSTEM...IN VCNTY OF THE SFC FNT.
THE BEST Q-VECTOR CONVERGENCE REMAINS NORTH OF THE CWA...BUT A LOBE
OF CONVERGENCE DOES EXTEND SOUTH...OVERLAPPING THE FRONTOGENESIS OVR
THE ERN CWA FOR A SHORT PERIOD TONIGHT. WOULD EXPECT A NARROW BAND OF
SHOWERS TONIGHT. PREV FCST EXPANSION OF THE SHOWERS LOOKS GOOD...
AGAIN LIMITED TO MAINLY THE NE HALF OF THE CWA. PROG SOUNDINGS DO NOT
SUPPORT ANY SNOW SO KEPT IT ALL RAIN.

ON SATURDAY...THE LOW THAT MOVES UP THE OHIO VALLEY...MERGES
EFFICIENTLY WITH THE CANADIAN S/W TO OUR EAST...CAUSING THE LOW TO
BOMB OUT AS IT MOVES INTO QUEBEC CANADA BY SATURDAY EVENING. GFS
TAKING IT DOWN TO ABOUT A 969MB LOW BY 06Z SUN.  THE RESULTANT
TIGHTENING GRADIENT IS FELT QUICKLY LATE TONIGHT OVER OUR AREA. WINDS
TO CRANK UP...ESPECIALLY AS THE SFC TO H8 LAPSE RATES TURN NRLY DRY
ADIABATIC DURING THE DAY ON SATURDAY. EXPECT SUNSHINE TO COMBINE
WITH STEEP LAPSE RATE TO BRING DECENT MOMENTUM MIXING...SUPPORTING 20
TO 30 MPH WINDS WITH GUSTS TO NEAR 40 MPH. GRADIENT SLACKENS
SATURDAY NIGHT.

QUIET SUNDAY THROUGH MONDAY AS NARROW RIDGE BUILDS OVERHEAD. STRONG
WAA EXPECTED AHEAD OF NEXT LOW MOVING FROM THE CENTRAL PLAINS SUNDAY
TO NORTH OF LAKE SUPERIOR BY MONDAY EVENING. GFS H8 TEMPS CLIMB TO
10-12C SUNDAY NIGHT...SETTING STAGE FOR AN UNSEASONABLY MILD DAY ON
MONDAY. SHOULD HIT 60F AT MANY SITES.  COLD FRONT COMES THROUGH
MONDAY NIGHT WITH SMALL POPS CONTINUING AS MOISTURE REMAINS A
CHALLENGE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DAVIS
Hazardous weather outlook, Oct 27, 6:55 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CDT FRI OCT 27 2006

WIZ046-047-051-052-056>060-062>072-280930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
655 PM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY NORTHWEST WINDS TO 40 MPH ARE EXPECTED ON SATURDAY IN THE WAKE
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-280930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
655 PM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING GOES INTO EFFECT LATE TONIGHT AS A STRONG COLD FRONT
MOVES ACROSS LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING IS IN EFFECT SATURDAY AND SATURDAY NIGHT AS GUSTY
NORTHWEST WINDS PREVAIL AFTER THE PASSAGE OF A COLD FRONT EARLY
SATURDAY MORNING.

SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY NIGHT AND
TUESDAY AS ANOTHER COLD FRONT MOVES ACROSS THE LAKE.

HENTZ
WWW.WEATHER.GOV/MKX

Nearby

Wind Advisories in Wisconsin, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.